Alert archive / South Carolina / Tornado Warnings in 2006
Tornado Warning 34, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 13, 2006, 10:34 PM EDT for Hampton County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2006, 10:34 PM EDT (02:34 UTC)
- Expired
- Jun 13, 2006, 11:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 15 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:45 PM EDT | TORNADO | Yemassee, SC | POSSIBLE TORNADO TOUCHDOWN IN YEMASEE. TREES AND POWERLINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 9:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KCHS 140233 TORCHS SCC049-140300- /O.NEW.KCHS.TO.W.0034.060614T0234Z-060614T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1034 PM EDT TUE JUN 13 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 1100 PM EDT * AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MCPHERSONVILLE...OR ABOUT OVER YEMASSEE...MOVING NORTH AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... EARLY BRANCH AND MCPHERSONVILLE... CUMMINGS... MILEY... TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE. TAKE COVER NOW TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3272 8098 3262 8083 3276 8086 3302 8108 $$
1 follow-up statement
000 WWUS52 KCHS 140259 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1059 PM EDT TUE JUN 13 2006 SCC049-140309- /O.EXP.KCHS.TO.W.0034.000000T0000Z-060614T0300Z/ HAMPTON- 1059 PM EDT TUE JUN 13 2006 ...THE TORNADO WARNING FOR HAMPTON COUNTY WILL EXPIRE AT 1100 PM EDT... AT 1059 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE TORNADO WARNING BEEN ALLOWED TO EXPIRE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3272 8098 3262 8083 3276 8086 3302 8108 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 13, 9:30 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 13, 9:30 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EDT TUE JUN 13 2006
...TROPICAL STORM ALBERTO APPROACHING SE GA...
...HEAVY RAINS AND GUSTY WINDS TO CONTINUE...
.SHORT TERM /TONIGHT/...WIND PROFILES FROM VARIOUS RADARS SHOWING
MORE UNIDIRECTIONAL WINDS THAN EARLIER IN THE DAY...BUT STILL ENOUGH
SHEAR IN THE LOWEST FEW THOUSAND FT THAT WE WILL LIKELY SEE A NEW
TORNADO WATCH ISSUED AT 10 PM.
OTHERWISE THE FIRST RAINBAND HAS LIFTED N OF THE CWA...BUT OTHERS
ARE NOW DEVELOPING ACROSS THE SRN AND ERN CWA...AS ADDITIONAL
TROPICAL MOISTURE CONTINUES TO FEED INTO ALBERTO AS IT MOVES THRU
SRN GA. SYSTEM STILL LOOKS TO BE ON TRACK TO MOVE THRU SE GA THE
FIRST PART OF TONIGHT AND INTO SE SC OVERNIGHT.
NOT YET SEEING WINDS MORE THAN 15-25 MPH ACROSS INLAND SECTIONS OF
THE CWA...BUT STILL ANTICIPATING AN INCREASE AS CENTER OF ALBERTO
MOVES THRU THE AREA. MAY ADJUST WINDS DOWN SOME INLAND EARLY AND
INCREASE SLIGHTLY ALONG THE COAST...BUT OTHERWISE I EXPECT TO HAVE
TO MAKE FEW IF ANY CHANGES TO THE CURRENT PUBLIC FCST.
&&
.FLOODING...ALTHOUGH WE HAVE RECEIVED NO REPORTS OF FLOODING...MOST
OF THE AREA HAS SEEN A GOOD 1-2 INCHES OF RAIN SINCE THE EVENT
BEGAN. HOWEVER...2-4 INCHES HAVE BEEN COMMON ACROSS PARTS OF SE
GA...WITH EVEN LOCALLY HIGHER AMOUNTS. TRAINING OF ECHOES HAS NOT
YET BEEN A PROBLEM...BUT WE ARE SEEING SIGNS THAT FLOODING MAY
BECOME MORE OF A CONCERN IN THE AREA N OF THE CENTER OF ALBERTO
ACROSS OUR WRN AREAS. FLOOD WARNINGS CERTAINLY MAY BE ISSUED AT SOME
POINT OVERNIGHT...BUT FOR NOW THE FLOOD WATCH WILL REMAIN IN PLACE.
&&
.MARINE...TROPICAL STORM FORCE WIND GUSTS OCCURRING OVER THE ATLC
THIS EVE...WITH EVEN GUSTS CLOSE TO TROPICAL STORM STRENGTH IN CHS
HARBOR. WINDS WILL INCREASE SLIGHTLY MORE TS ALBERTO CONTINUES TO
MOVE ACROSS INLAND PORTIONS OF THE CWA. WINDS WILL VEER MORE TO THE
S AND SW OVERNIGHT AS THE SYSTEM REACHES AT AND N OF OUR LATITUDE.
IN ADDITION...RADAR VELOCITY RECENTLY SHOWING 50-60 KT A FEW
THOUSAND FT OFF THE SURFACE. BASED ON THIS REASONING WILL LIKELY SEE
A CONTINUATION OF OUR MARINE HEADLINES AS THEY CURRENTLY ARE.
&&
.TIDES/BEACH EROSION...CURRENTLY TIDES ARE RUNNING ABOUT 1/4 TO 1/2
FT ABOVE PREDICTED LEVELS. SEEMS THERE IS A BETTER CHANCE OF SOME
MINOR COASTAL FLOODING AT CHS THAN AT SAV AS LEVELS REACH ABOUT 1 FT
ABOVE PREDICTED LEVELS WITH THE HIGH TIDE AROUND 1030-1130 PM THIS
EVE. RAINBAND NOW MOVING THRU THE SAV AREA COULD IMPACT THE CHS AREA
CLOSE TO THIS HIGH TIDE AND SHOULD THIS OCCUR WE MIGHT SEE LEVELS
REACHING 7.0-7.5 FT MLLW WITH THE EVE HIGH TIDE.
THESE CONDITIONS ALONG WITH THE STRONG ONSHORE WINDS AND ROUGH SURF
WILL LIKELY CONTINUE TO CAUSE BEACH EROSION THROUGH THE
NIGHT...ESPECIALLY NEAR THE TIME OF THIS UPCOMING HIGH TIDE.
&&
.AVIATION...STRONGEST WINDS TO AFFECT THE TERMINALS OVERNIGHT AS
OCNL BANDS OF RAIN CONTINUE TO IMPACT BOTH SITES. IMPROVEMENT WILL
SLOWLY OCCUR ON WED...AND CURRENT FCST MAY BE A LITTLE TOO
OPTIMISTIC IF ALBERTO IS SLOWER IN MOVING OUT TO THE NE.
HOWEVER...FEEL CONFIDENT THAT BY LATE IN THE FCST PERIOD BOTH SITES
WILL BE VFR.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING FOR GAZ116>119-138>14.
...FLOOD WATCH FOR GAZ087-088-099>101-114>119-137>141 UNTIL NOON
WEDNESDAY.
...WIND ADVISORY FOR GAZ087-088-099>101-114-115-137 UNTIL 4 PM
WEDNESDAY.
...TORNADO WATCH FOR GAZ087-088-099>101-114>119-137>14 UNTIL 10 PM
TONIGHT.
SC...TROPICAL STORM WARNING FOR SCZ043-047>051.
...FLOOD WATCH FOR SCZ040-042>045-047>051 UNTIL NOON WEDNESDAY.
...WIND ADVISORY FOR SCZ040-042-044-045 UNTIL 4 PM WEDNESDAY.
...TORNADO WATCH FOR SCZ040-042>045-047>051 UNTIL 10 PM TONIGHT.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&
33Hazardous weather outlook, Jun 13, 9:46 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 946 PM EDT TUE JUN 13 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-141000- CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 946 PM EDT TUE JUN 13 2006 UPDATED FOR NEW TORNADO WATCH THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...TORNADO WATCH 478 IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...TROPICAL STORM WARNING IN EFFECT FOR COASTAL SOUTHEAST GEORGIA AND COASTAL SOUTHEAST SOUTH CAROLINA... .DAY ONE...TONIGHT .TROPICAL WEATHER...TROPICAL STORM ALBERTO IS EXPECTED TO IMPACT SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA AND THE ADJACENT COASTAL WATERS TONIGHT. .WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED TO IMPACT COASTAL AREAS OF GEORGIA AND SOUTH CAROLINA TONIGHT. IN ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 4 PM WEDNESDAY FOR INLAND AREAS FOR 25 TO 35 MPH WINDS WITH HIGHER GUSTS. .TIDES AND COASTAL FLOODING...STRONG ONSHORE WINDS WILL RESULT IN TIDES 1 TO 2 FEET ABOVE PREDICTED LEVELS AND THE POSSIBILITY OF SOME COASTAL FLOODING AND BEACH EROSION. .RAINFALL...HEAVY RAINS WITH STORM TOTAL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED ACROSS GEORGIA AND SOUTHEAST SOUTH CAROLINA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AS A RESULT A FLOOD WATCH REMAINS IN EFFECT THROUGH NOON WEDNESDAY. .TORNADOES...THE RISK OF ISOLATED TORNADOES WILL CONTINUE TONIGHT. PLEASE REFER TO THE LATEST PRODUCTS ISSUED BY THE NATIONAL HURRICANE CENTER...THE CHARLESTON NATIONAL WEATHER SERVICE OFFICE..AND FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .TROPICAL WEATHER...ANY REMAINING IMPACTS FROM TROPICAL STORM ALBERTO ACROSS SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA WILL BE DECREASING DURING THE DAY ON WEDNESDAY. .RIP CURRENTS...THE RISK FOR RIP CURRENTS WILL DECREASE AS WINDS BECOME OFFSHORE. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED TONIGHT. JRJ/33
In the hours before
Special weather statement, Jun 13, 6:19 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 619 PM EDT TUE JUN 13 2006 GAZ101-SCZ047-048-051-132300- BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER- 619 PM EDT TUE JUN 13 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JASPER COUNTY AND BEAUFORT COUNTY THROUGH 700 PM EDT... AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF MYRTLE ISLAND TO 3 MILES EAST OF EDEN...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF HILTON HEAD ISLAND TO 13 MILES SOUTH OF SPRINGFIELD...MOVING NORTH AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ARDMORE...LORENZO...SPRINGFIELD...RINCON...EBENEZER... HARDEEVILLE...PRITCHARDVILLE...SWITZERLAND...RIDGELAND AND TILLMAN THROUGH 700 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED.
Local storm report, Jun 13, 6:36 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO CHARLESTON 32.78N 79.94W
06/13/2006 CHARLESTON SC BROADCAST MEDIA
BRIEF TORNADO TOUCHED NEAR MEDICAL UNIVERSITY OF SOUTH
CAROLINA. THE TORNADO BROKE OUR A FEW POLICE CAR WINDOWS.
&&
MTELocal storm report, Jun 13, 7:14 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO CHARLESTON 32.78N 79.94W
06/13/2006 CHARLESTON SC LAW ENFORCEMENT
BRIEF TORNADO TOUCHED DOWN NEAR MEDICAL UNIVERSITY OF
SOUTH CAROLINA. STEEL GARAGE DOOR WAS TWISTED.
SCAFFOLDING WAS DAMAGED NEARBY.
&&
33Local storm report, Jun 13, 8:00 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO AWENDAW 33.04N 79.61W
06/13/2006 CHARLESTON SC TRAINED SPOTTER
TORNADO TOUCHED DOWN AT A CAMPGROUND ON DOAR ROAD. TREES
DOWN.
&&
33Special weather statement, Jun 13, 10:13 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1013 PM EDT TUE JUN 13 2006 SCZ042-043-047>049-051-140315- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER- 1013 PM EDT TUE JUN 13 2006 ...THUNDERSTORMS WITH STRONG GUSTY WINDS WILL IMPACT HAMPTON COUNTY...JASPER COUNTY...BEAUFORT COUNTY AND COLLETON COUNTY THROUGH 1115 PM EDT... AT 1013 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM GRAYS TO 4 MILES WEST OF LANDS END...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF YEMASSEE TO 6 MILES NORTHEAST OF HILTON HEAD ISLAND...MOVING NORTH AT 55 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CUMMINGS...GRAYS...WILLIAMS...ISLANDTON...YEMASSEE... POCOTALIGO...RIVER BEACH...DALE...WHITE HALL...WALTERBORO AND CANADYS THROUGH 1115 PM EDT. GUSTY WINDS OF 45 TO 55 MPH ALONG WITH BRIEF HEAVY DOWNPOURS CAN BE EXPECTED.
Local storm report, Jun 13, 10:14 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TROPICAL STORM SAVANNAH 32.08N 81.10W
06/13/2006 CHATHAM GA LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT MUCH OF
CHAHTAM COUNTY. REPORTED BETWEEN 9 PM AND 10 PM.
1010 PM TROPICAL STORM HARDEEVILLE 32.29N 81.08W
06/13/2006 JASPER SC LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT MUCH OF THE
COUNTY.
&&
STThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:25 PM EDT | Tornado Warning | CHS | Beaufort | 35 min |
| Jun 13, 10:39 PM EDT | Tornado Warning | CHS | Colleton | 51 min |
| Jun 13, 11:07 PM EDT | Tornado Warning | CHS | Charleston | 23 min |
| Jun 13, 11:28 PM EDT | Tornado Warning | CHS | Charleston, Colleton, Dorchester | 62 min |
| Jun 14, 12:05 AM EDT | Tornado Warning | CHS | Berkeley | 55 min |
| Jun 14, 12:58 AM EDT | Tornado Warning | CHS | Berkeley | 62 min |
| Jun 14, 5:16 AM EDT | Lake Wind Advisory | CHS | Berkeley | 11 hr |
Nearby
Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.